Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 3, 2009, 6:33 PM CDT for Brooks County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 6:33 PM CDT (23:33 UTC)
- Expired
- Jun 3, 2009, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3206 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 032333 FFWBRO TXC047-040030- /O.NEW.KBRO.FF.W.0003.090603T2333Z-090604T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 633 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... FALFURRIAS. * UNTIL 730 PM CDT * AT 629 PM CDT...THE BROOKS COUNTY EMERGENCY MANAGER REPORTED SEVERAL STREETS IN FALFURRIAS CLOSED DUE TO UP TO ONE FOOT OF FLOODWATER COVERING THE ROAD FROM A THUNDERSTORM OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2727 9798 2709 9799 2710 9830 2727 9830 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:44 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 3, 1:44 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 144 PM CDT WED JUN 3 2009 .DISCUSSION...500MB RIDGE ACROSS NORTHERN MEXICO EXPECTED TO BUILD EASTWARD INTO THE STATE THE NEXT COUPLE OF DAYS. THIS WILL PROVIDE AN INCREASE IN SUBSIDENCE ACROSS DEEP SOUTH TEXAS WITH LESS IN THE WAY OF CLOUDS AND RAIN CHANCES THROUGH THE REST OF THE WEEK. TEMPERATURES WILL BE SLIGHTLY WARMER AS A RESULT. WILL GO AHEAD AND BLEND MET/MAV MOS TEMPERATURES THE NEXT COUPLE OF DAYS. WITH THE RIDGE ACROSS SOUTH TX THROUGH THE WEEKEND INTO EARLY NEXT WEEK...VERY WARM AND HUMID CONDITIONS TO PERSIST WITH NOT MUCH IN THE WAY OF RAIN CHANCES. WITH THE LACK OF LOW TO MID LEVEL MOISTURE ACROSS THE WESTERN GULF OF MEXICO EARLY NEXT WEEK...WILL KEEP MENTION OF RAIN CHANCES OUT OF THE FORECAST GRIDS THROUGH THE REST OF THE PERIOD BUT WOULD NOT BE SURPRISED TO SEE AN ISOLATED SHOWER OR TWO DURING THE AFTERNOON HOURS MAINLY ALONG THE SEABREEZE. && .AVIATION...THE INTERACTION BETWEEN AN OLD MCS BOUNDARY MOVING SOUTH AND THE SEA BREEZE SPARKED SOME EARLY AFTERNOON SHOWERS WITH EMBEDDED LIGHTNING IN THE VICINITY. THIS ACTIVITY HAS SINCE FIZZLED OUT. TEMPO MVFR CEILINGS WERE ASSOCIATED WITH THE ACTIVITY...BUT IT NOW LOOKS LIKE WE ARE BACK TO MAINLY VFR FOR THE REST OF THE DAY AND THEN OVERNIGHT. WINDS WILL REMAIN GENERALLY LIGHT AND ONSHORE...BUT A BIT OF LAND BREEZE IS POSSIBLE. A TOUCH OF FOG IS ALSO POSSIBLE AGAIN NEAR DAWN. && .MARINE...LOADED THE LATEST WNAWAVE4 GRIDS...WHICH KEEP SEAS LOW THROUGH EARLY NEXT WEEK BEFORE FINALLY BUILDING THEM UP TO MODERATE. OTHERWISE...LIGHT WINDS AND LOW SEAS WILL CONTINUE BECAUSE OF A WEAK PRESSURE GRADIENT SPREAD OVER THE LOWER TEXAS COAST. THREE FEET SEAS AT BUOY020 EARLY THIS AFTERNOON ARE COMPOSED MOSTLY OF EAST SWELL. BEACH REPORTS SHOW SLIGHTLY LOWER SEAS CLOSER IN AND A LOW RISK OF RIP CURRENTS. MARINE SHOWER ACTIVITY SHOULD TAPER OFF OVER THE NEXT TWO OR THREE DAYS AS UPSTREAM H5 RIDGING MOVES OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 89 74 91 / 10 10 0 0 BROWNSVILLE 72 92 72 93 / 10 10 0 0 HARLINGEN 71 94 71 95 / 10 10 0 0 MCALLEN 74 98 75 100 / 20 10 0 0 RIO GRANDE CITY 73 100 73 102 / 10 10 0 0 SOUTH PADRE ISLAND 77 87 77 86 / 10 10 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE PUBLIC/GRIDS...61/69 AVIATION/MARINE...54 MESO/FXC...MARTINEZ
Hazardous weather outlook, Jun 3, 5:35 AM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 535 AM CDT WED JUN 3 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-041100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 535 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS DEEP SOUTH TEXAS TODAY AND TONIGHT. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 106 DEGREE RANGE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES WILL REACH INTO THE 100 TO 108 DEGREE RANGE ACROSS MUCH OF DEEP SOUTH TEXAS THROUGH NEXT TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. SPEECE
In the hours before
Special weather statement, Jun 3, 2:43 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 243 PM CDT WED JUN 3 2009 TXZ254-256-032045- INLAND WILLACY-COASTAL WILLACY- INCLUDING THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD 243 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORM AFFECTING WILLACY COUNTY... NATIONAL WEATHER SERVICE RADAR IN BROWNSVILLE IS TRACKING A STRONG THUNDERSTORM OVER WILLACY COUNTY...MOVING SOUTH AT AROUND 10 MPH. FREQUENT LIGHTNING...HAIL FROM PEA TO DIME SIZE...AND GUSTY WINDS UP TO 40 MPH WILL ACCOMPANY THIS THUNDERSTORM AS IT MOVES SLOWLY SOUTH. RESIDENTS IN WILLACY COUNTY...ESPECIALLY WILLAMAR...SAN PERLITA ...PORFIRIO...AND SANTA MONICA...SHOULD TAKE COVER FROM THIS THUNDERSTORM UNTIL IT MOVES AWAY AND DISSIPATES. TOMASELLI
Special weather statement, Jun 3, 5:09 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 509 PM CDT WED JUN 3 2009 TXZ249>251-040015- JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 509 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS APPROACHING FROM THE NORTH... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING SCATTERED THUNDERSTORMS OVER DUVAL...JIM WELLS...AND KLEBERG COUNTY. THESE THUNDERSTORMS ARE MOVING TOWARDS THE SOUTHEAST AT AROUND 10 MPH...AND COULD AFFECT KENEDY...BROOKS...AND JIM HOGG COUNTY WITHIN THE NEXT 1 TO 2 HOURS. TORRENTIAL RAINFALL...WIND GUSTS UP TO 40 MPH...FREQUENT DEADLY LIGHTNING...AND HAIL FROM PEA TO DIME SIZE WILL ACCOMPANY THESE THUNDERSTORMS. RESIDENTS IN KENEDY...BROOKS..AND JIM HOGG COUNTY...ESPECIALLY IN THE CITIES OF HEBBRONVILLE...FALFURRIAS...AND SARITA...SHOULD MONITOR THE PROGRESS OF THESE THUNDERSTORMS...AND BE PREPARED TO TAKE COVER SHOULD THESE THUNDERSTORMS MOVE NEARBY OR OVERHEAD. TOMASELLI
Special weather statement, Jun 3, 5:14 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 514 PM CDT WED JUN 3 2009 TXZ248>257-032300- INLAND WILLACY-INLAND CAMERON-JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO- COASTAL WILLACY-COASTAL CAMERON-KENEDY- 514 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... STRONG THUNDERSTORMS WHICH MAY BECOME SEVERE ARE CURRENTLY FORMING JUST NORTH OF BROOKS...JIM HOGG AND KENEDY COUNTIES...DRIFTING AND FORMING SLOWLY SOUTH INTO THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THESE THUNDERSTORMS ARE INCREASING IN COVERAGE AND INTENSITY AS THEY MOVE INTO THE NORTHERN RIO GRANDE VALLEY. SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHER BROOKS...JIM HOGG AND KENEDY COUNTIES DURING THE NEXT TWO HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS. THE ATMOSPHERE OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE AND A WEAK COLD FRONT JUST NORTH OF OUR REGION COULD BE ENOUGH TO LIFT OUR ATMOSPHERE...WITH RAPID DEVELOPMENT OF ANY THUNDERSTORMS TO SEVERE CRITERIA. REMAIN ALERT TO QUICKLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND CONTINUE TO MONITOR COMMERCIAL BROADCASTS AND NOAA WEATHER RADIO FOR ANY ISSUANCES OF WARNINGS. PHILO PHILO
Special weather statement, Jun 3, 5:34 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 534 PM CDT WED JUN 3 2009 TXZ248>257-032300- INLAND WILLACY-INLAND CAMERON-JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO- COASTAL WILLACY-COASTAL CAMERON-KENEDY- 534 PM CDT WED JUN 3 2009 ...STRONG THUNDERSTORMS ARE DEVELOPING JUST NORTH OF THE RIO GRANDE VALLEY... STRONG THUNDERSTORMS WHICH MAY BECOME SEVERE ARE CURRENTLY FORMING JUST NORTH OF BROOKS...JIM HOGG AND KENEDY COUNTIES...DRIFTING AND FORMING SLOWLY SOUTH INTO THE NORTHERN PORTIONS OF THE RIO GRANDE VALLEY. THESE THUNDERSTORMS ARE INCREASING IN COVERAGE AND INTENSITY AS THEY MOVE INTO THE NORTHERN RIO GRANDE VALLEY. SEVERE THUNDERSTORMS ARE POSSIBLE IN NORTHERN BROOKS...JIM HOGG AND KENEDY COUNTIES DURING THE NEXT TWO HOURS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING AND PONDING ON AREA ROADWAYS. THE ATMOSPHERE OVER THE RIO GRANDE VALLEY IS VERY UNSTABLE AND A WEAK COLD FRONT JUST NORTH OF OUR REGION COULD BE ENOUGH TO LIFT OUR ATMOSPHERE...WITH RAPID DEVELOPMENT OF ANY THUNDERSTORMS TO SEVERE CRITERIA. REMAIN ALERT TO QUICKLY CHANGING WEATHER CONDITIONS THIS AFTERNOON AND CONTINUE TO MONITOR COMMERCIAL BROADCASTS AND NOAA WEATHER RADIO FOR ANY ISSUANCES OF WARNINGS. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 54 min |
| Jun 3, 5:47 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 28 min |
| Jun 3, 5:52 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 23 min |
| Jun 3, 6:14 PM CDT | Tornado Warning | BRO | Brooks | 21 min |
| Jun 3, 6:39 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 36 min |
| Jun 3, 6:43 PM CDT | Tornado Warning | BRO | Brooks | 32 min |
| Jun 3, 6:59 PM CDT | Tornado Warning | BRO | Brooks, Hidalgo, Starr | 31 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.